Advanced Prostate Cancer

Muscles/tendons feeling like they are "tearing"? after chemo? on Lupron?

Muscles/tendons feeling like they are "tearing"? after chemo?  on Lupron?

Diagnosed Stage 4 appx May of '17. Started Lupron in June....Started Chemo in October...I'm just done with the chemo...All through this I have had horrible feeling like my muscles are "tearing" and my tendons feel painful and sometimes feel "disconnected." Wondering if this "fun" if from the Lupron...or from the Chemo. I walk a mile in the morning and a mile in the afternoon and stay walking a lot in between..and go to the gym 3 times a week...STRETCHING feels worse every time...I feel like I am tearing the muscles or tendons...NOT stretching them. They don't get better each time...it gets worse...what's it all about, Alfie?

John

p.s. my Sparky smiling in the photo is to bring "Joy" to this post!

11 Replies
oldestnewest

Sorry to hear about the trouble you're having, John. I know before my husband's Taxotere treatment that I read quite a bit about muscle pain with Taxotere, but I don't recall any definitive solutions. Could it possibly be low potassium or dehydration? Best wishes in finding an answer. Glad your little guy is bringing you joy!

2 likes
Reply

Dehydration can really effect everything negatively. Good call !

Reply

I would add low magnesium to the list.

2 likes
Reply

Yes, good point!

Reply

GreatJohn---I think we also have a BigJohn--on this site. Let me give you my analysis unconfirmed, but from my own experience. On Lupron/Casodex--for 2 years. After a year---I started getting trigger fingers, and an inability to make a fist. I posted. I got about 2 dozen responses from men having the same problem with suggested cures, that did not work for me. I too am in the gym--and in it 50 years----3-4 times a week, and an active deep sea fisherman and golfer--restoring houses/as a hobby, thru my 70's. Well I went to Orthopedics, Rheumatologists,---we did x-rays, MRI's--we did not do a CT which would have caught it. Because no one thought it was tendons or Ligaments. They were saying it was an early arthritis onset, and I was saying it was an auto-immune response to drugs. So holding a hammer, a golf club or a fishing pole was not doable.

After the hands came the shoulders. Ortho Doc. thought I did something to my Rotator cuffs. X-rays were negative. So i got steroid injections which helped about 50%---but my weight lifting dropped by 50% also. I tied stretching the shoulders out with various typical rehab exercises---and I could not get the pain or stiffness to get out of my shoulders. So 5 weeks ago I go on a scheduled ADT vacation---and what do you know---8 of my fingers are working fine---2 are being lazy, and my shoulder rehab exercises are now working, as my ligaments and tendons are being stretched back out. Weight lifting has a bit to go to get back to where I was.

So this was kind of long---but in describing my experience--I would guess your body is responding to the lupron, and the lack of T. IMO you are having an auto-immune response to Lupron. I stopped asking Uro's. and MO's, about the subject--- mine do not know.

Nalakrats

3 likes
Reply

THANKS...our symptoms sound similar. I'm assuming at this point it's "par for the course"...as long as I have to stay on the Lupron(which sounds like a " 'till death do us part" commitment...OUCH). LOL.

2 likes
Reply

Congrats on finishing Chemo. I’m sure it feels good to be done.I happily have skipped that so far. Hope it works like advertised. Should give you some years to adapt to our wonderful side effects. Healing takes time. I feel like adt eats our tendons bones and ligaments and it increases the onset of geriatrics. Ain’t it grand. The good news is that you’re here. You’ll get past this too. .

Reply

If I may add to the ADT list of effects? I had 4 months of hip, groin problems affecting my daily 5 miles with Barney the Saluki. New specialist Registrar for Oncology decided to strip me and poked and prodded and squeezed. I asked what she was doing. Looking for a cancer growth in your lymph nodes of course. She was new. I pointed out that all pelvic girdle lymphs eaten by cancer 4 years earlier. She laughed, got out a form, filled in details and rushed me off to X-ray. Showed cartilage in both hips and both knees eaten by ADT hence pain. Not cancer given but 'cure' given. And I found this side effect in the small print.

2 likes
Reply

The truth sucks. I have the same results . Thought I was just me. Wait? There’s a cure? Just kidding but point taken ,, It’s the treatments, so much fun,, Hope we can gain some strength..

2 likes
Reply

Nalakrats, Good for your fingers . Adt and 0 T does all of the above. I thought I was the only one. Great results so far on vacation. Let it continue. Good luck

Reply

Anyone has this experience with Zoladex?

I'm already struggling with 2 months of Bicalutamide, although PSA has gone from a peak of 12 down to 1.1. However, what I don't understand is: is that a definitive way of saying the PCa and mets (apparently I have a small one in my hip) are regressing?

Reply

You may also like...